# SDR 2009FA0000745

- Difficulty date: August 17, 2009
- Submitted: August 22, 2009
- Operation: General aviation
- Aircraft: N8508B
- Make and model: Cessna 172
- Aircraft serial: 36208
- Aircraft time: 5,833 hours
- Engine: Cont O300A
- Engine time: 2,773 hours
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 6364
- Part serial: 06121363
- Condition: Failed
- Location: Engine
- Part time: 356 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

LT MAGNETO SEVERE MISS AND INTERMITTENT, INOPERATIVE IN FLIGHT.  SB'S 02-08A AND 03-08A C/W THROUGH INSP.  LT MAGNETO, SLICK MODEL 6364, SN 06121363 WITH 356 TOTAL HOURS. FUNCTIONAL CHECK ON GROUND CHECK GOOD BEFORE AND AFTER FLIGHT. INSP REVEALED CAPACITOR, CAP AND ROTOR DEFECTIVE. CAPACITOR PN K3984 FAILED AT REAR LEAD, DISTRIBUTOR BLOCK AND ROTOR ASSY PN K3823. ROTOR END BURNED, CAP/BLOCK ASSY HAS DEEP GOUGES AND UNEVEN SPARK PATTERN AROUND CONTACTS CREATING PITTING AND FANNING OF THE ELECTRICAL CURRENT.
